MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION NEUROFAX; NEUROFAX ELECTROENCEPHALOGRAPH

NIHON KOHDEN CORPORATION NEUROFAX; NEUROFAX ELECTROENCEPHALOGRAPH
Model Number EEG-1260A
Medical Device Problem Codes Overheating of Device (1437); Smoking (1585); Temperature Problem (3022)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the powervar ups that was being used with the eeg-1260a system sparked and smoked.This was not in patient use.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Additional device information: concomitant medical device: the following device(s) were being used in conjunction with the eeg.Nihon kohden is not the manufacturer of the ups so we do not have the manufactured date information and noted no information (ni), and na for the udi as it does not have a udi number.Ups manufactured by powervar: model: abce422-11med.Sn: (b)(4).Device manufacture date: ni.Unique identifier (udi) #: na.Returned to nihon kohden: no returned.
 
Event or Problem Description
The biomedical engineer (bme) reported that the powervar ups that was being used with the eeg-1260a system sparked and smoked.This was not in patient use.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the uninterruptable power supply (ups) used with the eeg-1260a system sparked and was smoking.The device was not in patient use.Investigation summary: as the reported device was not returned for evaluation, the reported issue could not be duplicated nor confirmed.As such, a root cause cannot be determined.Possible causes for smoking and sparking with a ups are, 1.Overload: if the connected devices draw more power than the ups can handle, it may overload the system, causing overheating and potential damage.2.Short circuit: a short circuit within the ups or in the connected devices can lead to excessive current flow, resulting in smoke and sparks.3.Internal faults: internal components of the ups, such as capacitors, transistors, or other electronic parts, may fail due to manufacturing defects or wear and tear over time.4.Faulty batteries: ups units often have batteries to provide power during outages.If these batteries are old, damaged, or malfunctioning, they can cause issues, including sparking and smoking.5.Power surge: a sudden and severe increase in voltage, either from the utility grid or a lightning strike, can overwhelm the ups and cause damage.6.Poor ventilation: inadequate cooling or ventilation can lead to overheating of the ups components, potentially causing smoke and sparks.Additional device information: d10: concomitant medical device: the following device was used in conjunction with the eeg system and is the device that malfunctioned.Nihon kohden is not the manufacturer of the ups.The manufacturer date information is listed as no information (ni).The udi information is listed as no information (ni) as it does not have a udi number.Ups (manufactured by powervar): model: abce422-11med.Sn: (b)(6).Device manufacture date: ni.Unique identifier (udi) #: na.Returned to nihon kohden: na.
 
Event or Problem Description
The biomedical engineer (bme) reported that the uninterruptable power supply (ups) used with the eeg-1260a system sparked and was smoking.The device was not in patient use.
 
Event or Problem Description
 
Additional Manufacturer Narrative
**udi related data quality updates** corrected information: d1 brand name: corrected the brand name from eeg-1260a to neurofax.D4 additional device information / primary unique device identifier (udi) #: corrected the udi # to include the production identifier (pi) information.This is a correction to the suspect medical device involved in the reported event, specifically the unique device identifier (udi) information in section d of the fda form 3500a.

Brand Name
NEUROFAX
Common Device Name
NEUROFAX ELECTROENCEPHALOGRAPH
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key15602131
Report Number8030229-2022-03127
Device Sequence Number2263763
Product Code OLT
UDI-Device Identifier04931921009161
UDI-Public(01)04931921009161(21)216
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K080546
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEG-1260A
Device Catalogue NumberEEG-1260A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer12/14/2023
12/14/2023
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date12/18/2023
08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABCE422-11MED SN 50042-77R; UPS; UPS
Patient SexUnknown